Alert archive / North Dakota / Winter Storm Warnings in 2010
Winter Storm Warning 10, NWS Grand Forks, ND
NWS Grand Forks, ND issued this winter storm warning at Dec 3, 2010, 11:28 AM CST for Grant County, Otter Tail County, Wilkin County, Minnesota; 4 counties in North Dakota. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2010, 11:28 AM CST (17:28 UTC)
- Expired
- Dec 3, 2010, 11:53 PM CST
- In force
- 12 hr
- Issued by
- NWS Grand Forks, ND
Counties Grant County, MN, Otter Tail County, MN, Wilkin County, MN, Barnes County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 134 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 5.5 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm warning went out at Dec 3, 11:24 AM CST, 4 minutes earlier.
Area forecast discussion, Dec 3, 11:24 AM CST, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
1124 AM CST FRI DEC 3 2010
.DISCUSSION...MAIN CHALLENGE FOR TODAY WILL BE SNOW AMOUNTS ACROSS
THE SOUTHERN FA. BAND OF MODERATE TO HEAVY SNOW SETTING UP JUST
WEST OF THE FA AND EXTENDING INTO THE SW FA. THIS BAND ASSOCIATED
WITH WHERE MODELS ARE SUGGESTING GOOD BANDING POTENTIAL (MID-LEVEL
FRONTOGENESIS...STRONG SYNOPTIC LIFT...MID-LEVEL BAROCLINIC ZONE).
THIS BAND EXTENDS TO JUST WEST OF BISMARCK...AND SHOULD BE ACROSS
THE SOUTHERN FA FOR AT LEAST 3-5 HOURS THIS AFTERNOON. GIVEN
SNOWFALL RATES 1-1.5 INCH/HOUR...THINK THAT A BAND OF 5-8 INCHES
OF SNOWFALL IS LIKELY. WILL UPGRADE TO A WARNING HERE...AND
MENTION SNOW HEAVY AT TIMES. TO THE NORTH...SNOWFALL AMOUNTS
SHOULD TAPER OFF QUICKLY...LEAVING THE NORTHERN PORTION OF THE
ADVISORY IN QUESTION. WILL LEAVE FOR NOW...BUT DID LOWER SNOW AMTS
ACROSS THE NORTHERN PORTION OF THE ADVISORY.
&&
.AVIATION...VFR CEILINGS TO GRADUALLY GIVE WAY TO MVFR CONDITIONS
LATER TODAY AS A BAND OF SNOW MOVES ACROSS SOUTHEAST ND INTO WEST
CENTRAL MN. THE HEAVIEST SNOW IS EXPECTED SOUTHWEST OF A LINE FROM
KDVL TO KFAR TO KPKD. IFR CEILINGS/VISIBILITIES CANNOT BE RULED
OUT IN HEAVY SNOW FOR KFAR...BUT LIGHT SNOW CONDITIONS AND
VISIBILITIES IN THE 3 TO 5 SM RANGE ARE FAVORED AT
KDVL...KGFK...KTVF...AND KBJI. WINDS WILL BE LIGHT FROM THE
EAST/SOUTHEAST.
&&
.PREV DISCUSSION... /ISSUED 430 AM CST FRI DEC 3 2010/
SHORT TERM...TODAY THROUGH SUNDAY NIGHT.
GFS WAS THE FASTEST MODEL RUN WHILE THE NAM THE SLOWEST AND ECMWF A
COMPROMISE. WILL USE THE ECMWF. WATER VAPOR LOOP SHOWED A SHORT
WAVE/JET STREAK OVER THE ID PANHANDLE. JET STREAK/SHORT WAVE WILL
MOVE TROUGH THE NORTHERN PLAINS TODAY AND TONIGHT AND PRODUCE SNOW
ACROSS THE AREA. PRECIPITABLE WATER RISES TO AROUND HALF AN INCH IN
THE SOUTHERN RED RIVER VALLEY BY AFTERNOON THEN SLIDES SOUTH AND
EAST. MODEST UPPER LEVEL DIVERGENCE NOTED AROUND JET STREAK FOR
TODAY AND THIS EVENING.
3G/KG MIXING RATIOS ON THE 295K SURFACE OVER THE FAR SOUTHERN ZONES
THIS AFTERNOON SHOULD PRODUCE 4-6 INCHES SNOW IN THE SOUTH.
WINTER WEATHER ADVISORY EXPANDED TO INCLUDE CAVALIER AND WESTERN
WALSH COUNTIES AND REMOVED RED LAKE AND PENNINGTON AND CLEARWATER
COUNTIES.
LONG TERM...MONDAY AND TUESDAY.
LONG WAVE PATTERN HAS DEEPENING UPPER TROUGHS OVER THE EASTERN
PACIFIC AND OFF THE MID ATLANTIC COAST AND BUILDING UPPER RIDGE OVER
THE HIGH PLAINS THIS PERIOD.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR NDZ006-
007-014-015-024-026>030-039-054.
WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR NDZ038-049-
052-053.
MN...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR
MNZ001>003-022>024-027-028-031-032.
WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR MNZ029-030-
040.
&&
TG/ROGERSHazardous weather outlook, Dec 3, 6:56 AM CST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 656 AM CST FRI DEC 3 2010 MNZ001>003-022>024-027>032-040-NDZ006-007-014-015-024-026>030-038- 039-049-052>054-041300- WEST POLK-NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL- WADENA-GRANT-TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 656 AM CST FRI DEC 3 2010 ANOTHER ROUND OF SNOW WILL FALL THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FROM 9 AM CST TO MIDNIGHT TONIGHT. THREE TO FIVE INCHES OF SNOW IS EXPECTED TODAY AND THIS EVENING OVER MUCH OF EASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA. THE SNOW WILL START FALLING LATER THIS MORNING AND MOVE IN FROM THE WEST. MOST OF THE SNOW WILL FALL THIS AFTERNOON AND EVENING. THE SNOW SHOULD MOVE OUT OF THE AREA BY SATURDAY MORNING. THE HEAVIEST SNOW IS FORECAST TO FALL FROM ABOUT DEVILS LAKE TO NEAR ELBOW LAKE. THE WIND IS NOT EXPECTED TO BE STRONG WITH THIS SYSTEM...SO BLOWING SNOW AND REDUCED VISIBILITIES ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ004>009-013>017-NDZ008-016-041300- KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL- NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER- SOUTH BELTRAMI-PEMBINA-EASTERN WALSH COUNTY- 656 AM CST FRI DEC 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOW IS EXPECTED THIS AFTERNOON AND TONIGHT WITH MOST AREAS RECEIVING LESS THAN 3 INCHES OF SNOW. SNOW AMOUNTS WILL RANGE FROM 1 TO 3 INCHES FROM NEAR WALHALLA TO NEAR BEMIDJI TAPERING OFF TO AN INCH OR LESS IN LAKE OF THE WOODS COUNTY. THE WIND IS NOT EXPECTED TO BE STRONG WITH THIS SYSTEM...SO BLOWING SNOW AND REDUCED VISIBILITIES ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOPPES
Nearby
Winter Storm Warnings in North Dakota, 2010Winter Storm Warnings in Minnesota, 2010Every winter storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.